MAUDE Adverse Event Report: ARTHREX, INC. DRV,3.5MM HEX,CANN (MINI HUDSON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX, INC. DRV,3.5MM HEX,CANN (MINI HUDSON; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number AR-8967D
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of six complaints being submitted from the same event, the others are (b)(4).Lot number was not provided so device history record review cannot be performed.The device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.If additional relevant information is received, a follow-up report will be submitted.Facility will not return the device.
 
Event or Problem Description
It was reported that the patient underwent a triple arthrodesis procedure on (b)(6) 2016.Around (b)(6) 2016, the patient noticed drainage from a small opening in his left lateral foot incision.The patient tested positive for prevotella disiens beta lactamase and tested negative for finegoldia magna beta lactamase and gemella morbillorum beta lactamase.The patient was prescribed 500 mg of keflex twice a day for 7 days.Surgeon had planned a revision to remove only the two 4.5 mm screws that were in closest proximity to the infected area however, the patient's infection control doctor wanted for all the hardware to be removed.Revision took place (b)(6) 2017.While removing the hardware from the (b)(6) 2016 triple arthrodesis, the tip of the 3.5 cannulated hex driver, ar-8967d, lot unknown, ((b)(4)) broke into multiple pieces.The surgeon had started the removal of the 6.7 mm screw with the driver on a ratcheting handle, and on his first attempt of using power, the hex driver broke.All pieces were removed and accounted for except for one, it was not found in the sterile field and the surgeon could not see anything large enough on x-ray to go after before closing.The scrub tech had thrown away the broken driver in the sharps container at time of procedure.The remaining screws were removed using another 3.5 cannulated hex driver from the set.The following lo-pro screws were explanted during the procedure: ar-8967-1895, 6.7 x 95 mm, ((b)(4)); ar-1867-2885, 6.7 x 85 mm, ((b)(4)); ar-8945-45pt, 4.5 x 45 mm ((b)(4)); ar-8945-60pt, 4.5 x 60 mm, ((b)(4)); ar-8945-40pt, 4.5 x 40 mm ((b)(4)).Screw lot numbers were not available.Explanted screws were discarded at time of procedure.

Brand Name
DRV,3.5MM HEX,CANN (MINI HUDSON
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6352223
Report Number1220246-2017-00035
Device Sequence Number925466
Product Code LXH
UDI-Device Identifier00888867056718
UDI-Public00888867056718
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 02/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8967D
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2017
Initial Report FDA Received Date02/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;